Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 16, NWS Lincoln, IL

March 14, 2007McLean County, Woodford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 14, 2007, 4:35 PM CDT for McLean County, Woodford County, Illinois. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2007, 4:35 PM CDT (21:35 UTC)
Expired
Mar 14, 2007, 5:20 PM CDT
In force
45 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties McLean County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 69 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 4:55 PM CDTTSTM WND DMG1 Se Lexington, ILSPOTTER REPORTED 5 INCH DIAMETER TREE BRANCHES DOWN.
Mar 14, 5:08 PM CDTHAIL 16 Ne Lexington, ILTRAINED SPOTTER REPORTED UP TO 1 INCH HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 142135
SVRILX
ILC113-203-142230-
/O.NEW.KILX.SV.W.0016.070314T2135Z-070314T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
435 PM CDT WED MAR 14 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
  SOUTHEASTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...

* UNTIL 530 PM CDT.

* AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HUDSON...OR ABOUT 8 MILES NORTH OF BLOOMINGTON...AND WAS MOVING
  EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOWANDA...
  GRIDLEY...
  LEXINGTON...
  COOKSVILLE...
  CHENOA...
  COLFAX...

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4076 8903 4051 8913 4048 8855 4075 8858

$$

GEELHART/AUTEN
3 follow-up statements
000 
WWUS53 KILX 142153
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
452 PM CDT WED MAR 14 2007

ILC203-142202-
/O.CAN.KILX.SV.W.0016.000000T0000Z-070314T2230Z/
WOODFORD-
452 PM CDT WED MAR 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST WOODFORD COUNTY IS
CANCELLED...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4076 8895 4054 8908 4052 8858 4075 8858

$$

ILC113-142230-
/O.CON.KILX.SV.W.0016.000000T0000Z-070314T2230Z/
MCLEAN-
452 PM CDT WED MAR 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHERN MCLEAN COUNTY...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 4 MILES NORTHEAST OF TOWANDA...OR ABOUT 11 MILES NORTHEAST OF
BLOOMINGTON...MOVING EAST AT 30 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  PLEASANT HILL.
  COOKSVILLE.
  CHENOA.
  COLFAX.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4076 8895 4054 8908 4052 8858 4075 8858

$$

GEELHART/AUTEN
000 
WWUS53 KILX 142201
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
500 PM CDT WED MAR 14 2007

ILC113-142230-
/O.CON.KILX.SV.W.0016.000000T0000Z-070314T2230Z/
MCLEAN-
500 PM CDT WED MAR 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHERN MCLEAN COUNTY...

AT 5 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PLEASANT HILL...OR ABOUT 15 MILES SOUTHWEST OF
FAIRBURY...MOVING EAST AT 35 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  COLFAX.

STORM SPOTTERS REPORTED 5 INCH DIAMETER BRANCHES DOWN...1 MILE 
SOUTHEAST OF LEXINGTON...AT 455 PM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4075 8879 4058 8889 4055 8858 4075 8858

$$
GEELHART/AUTEN
000 
WWUS53 KILX 142220
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
519 PM CDT WED MAR 14 2007

ILC113-142229-
/O.CAN.KILX.SV.W.0016.000000T0000Z-070314T2230Z/
MCLEAN-
519 PM CDT WED MAR 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCLEAN COUNTY IS
CANCELLED...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

THIS STORM PRODUCED 1 INCH DIAMETER HAIL...6 MILES EAST OF 
LEXINGTON...AT 508 PM.

ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS NORTHERN MCLEAN COUNTY 
THROUGH 6 PM.

LAT...LON 4075 8879 4058 8889 4055 8858 4075 8858

$$
GEELHART/AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 2:35 PM CDT, 2 hours earlier.

Area forecast discussion, Mar 14, 2:35 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
235 PM CDT WED MAR 14 2007

.DISCUSSION...
SHORT-TERM CHALLENGE WILL BE POPS TONIGHT INTO EARLY THURSDAY...AS
STRONG COLD FRONT SLOWLY DROPS THROUGH THE AREA.  IN THE EXTENDED...
EMPHASIS WILL BE ON LOW POPS EARLY NEXT WEEK...AS A SECOND FRONTAL
BOUNDARY VACILLATES BACK AND FORTH ACROSS THE AREA.

18Z SURFACE ANALYSIS SHOWS COLD FRONT STRETCHING FROM JUST SOUTH OF
CHICAGO TO NEAR KIRKSVILLE MISSOURI.  VERY WARM AND MOIST AIRMASS
REMAINS IN PLACE AHEAD OF THE BOUNDARY...WITH TEMPS IN THE LOWER TO
MIDDLE 70S ACROSS CENTRAL ILLINOIS.  MEANWHILE...SHARPLY COOLER AIR
BEHIND FRONT...WITH TEMPS ONLY IN THE 40S AND 50S ACROSS IOWA.
ALOFT...ZONAL FLOW PATTERN CONTINUES ACROSS THE CONUS.  SEVERAL WEAK
SHORT-WAVES ARE EMBEDDED IN THE STRONG WESTERLIES...WITH ONE WAVE
CURRENTLY TRACKING ACROSS NEBRASKA AND ANOTHER PUSHING ACROSS
MONTANA.

SHORT TERM...TONIGHT THROUGH SATURDAY...
SCATTERED SHOWERS/STORMS HAVE DEVELOPED THIS AFTERNOON DEEP IN THE
WARM SECTOR ACROSS THE OHIO VALLEY...WHILE THE FRONTAL BOUNDARY
ITSELF HAS SO FAR REMAINED RATHER BENIGN.  18Z KILX SOUNDING SHOWS
INCREASING INSTABILITY AND STEEP LOW/MID-LEVEL LAPSE RATES...SO
CONVERGENCE ALONG THE BOUNDARY SHOULD BE ENOUGH TO TRIGGER AT LEAST
A BROKEN LINE OF CONVECTION LATER THIS AFTERNOON.  BASED ON LATEST
SATELLITE LOOPS...AS WELL AS THE 12Z RUC AND NAM-WRF...IT APPEARS
THE MAIN BAND OF CONVECTION WILL BE NEAR THE I-72 CORRIDOR BY EARLY
EVENING.  THIS ACTIVITY WILL SHIFT E/SE OVERNIGHT...AS THE FRONT
FINALLY GETS A DECENT PUSH SOUTHWARD BY NEBRASKA SHORT-WAVE TRACKING
INTO THE GREAT LAKES.  WILL GO WITH CATEGORICAL POPS THIS EVENING
ACROSS MUCH OF THE KILX CWA...EXCEPT ACROSS THE FAR NW WHERE
SLIGHTLY LOWER POPS ARE IN ORDER.  AS THE FRONT DROPS FURTHER
SOUTHWARD...BEST RAIN CHANCES WILL SHIFT INTO SOUTHEAST ILLINOIS
OVERNIGHT.  WILL LOWER POPS FURTHER NORTH...BUT KEEP SHOWER CHANCES
GOING OVERNIGHT...AS ADDITIONAL SHORT-WAVE ENERGY TRACKS BY JUST TO
THE NORTH.  BOTH NAM-WRF/GFS AGREE THAT BOUNDARY WILL SINK SOUTH OF
THE KILX CWA BY 12Z THU.  HAVE THEREFORE REMOVED POPS ACROSS ALL BUT
THE FAR E/SE CWA...WHERE SHOWER CHANCES WILL LINGER INTO THURSDAY
MORNING.  DRIER AIR GRADUALLY WORKS INTO THE REGION BY THURSDAY
AFTERNOON...AS WEAK RIDGING TRIES TO BUILD IN FROM THE WEST.  WILL
GO WITH A DRY FORECAST...BUT MAINTAIN MOSTLY CLOUDY SKIES THROUGH
THE DAY DUE TO AMPLE LOW-LEVEL MOISTURE BEING TRAPPED BENEATH
SUBSIDENCE INVERSION.

HAVE MADE SOME BIG CHANGES TO TEMPS TONIGHT AND THURSDAY...AS MUCH
COOLER AIRMASS SETTLES INTO THE REGION.  850MB TEMPS CURRENTLY IN
THE 10 TO 12C RANGE ARE PROGGED TO DROP AT LEAST 10 DEGREES OVER THE
NEXT 24 HOURS.  BASED ON CURRENT TEMPS BEHIND FRONT...AS WELL AS 12Z
NUMERIC GUIDANCE...HAVE LOWERED TEMPS CONSIDERABLY.  WITH CLOUDY
SKIES AND A CHILLY N/NW WIND...HIGHS ON THURSDAY WILL STRUGGLE TO
RISE INTO THE MIDDLE TO UPPER 40S ACROSS MUCH OF THE AREA.

HIGH PRESSURE WILL TAKE CONTROL OF THE WEATHER FRIDAY AND
SATURDAY...PROVIDING DRY CONDITIONS WITH COOL DAYS AND CHILLY
NIGHTS.  TEMPS WILL BE SLIGHTLY BELOW NORMAL...WITH HIGHS IN THE 40S
AND LOWS IN THE UPPER 20S AND LOWER 30S.

LONG TERM...SUNDAY THROUGH WEDNESDAY...
HIGH PRESSURE SHIFTS EAST OF THE REGION ON SUNDAY...ALLOWING A
WARMER RETURN FLOW TO DEVELOP.  AT THE SAME TIME...THE UPPER PATTERN
BEGINS TRANSITIONING TO MORE OF A NORTHWESTERLY FLOW ACROSS THE
MIDWEST...AS UPPER RIDGING BUILDS ACROSS THE WESTERN CONUS.  AS A
RESULT...A COLD FRONT WILL DROP SOUTHWARD INTO ILLINOIS EARLY NEXT
WEEK.  THE MEDIUM RANGE MODELS AGREE ON THIS GENERAL SCENARIO...BUT
DIFFER ON THE TIMING AND MESOSCALE DETAILS.  GFS/CANADIAN/ECMWF
CONSENSUS BRINGS BOUNDARY INTO CENTRAL ILLINOIS SUNDAY NIGHT...THEN
JUST SOUTH OF THE KILX CWA BY MONDAY NIGHT.  AFTER THAT...BOUNDARY
SHOULD LIFT BACK NORTHWARD ON TUESDAY...AS WESTERN RIDGING BEGINS TO
SHIFT EASTWARD.  HAVE ATTEMPTED TO TIME THE FRONTAL PASSAGE BY
INCLUDING LOW POPS IN THE FORECAST WHEN THE BOUNDARY IS IN THE
VICINITY.  WILL THEREFORE GO WITH 30 POPS ACROSS THE BOARD SUNDAY
NIGHT...THEN JUST ACROSS THE FAR SE ON MONDAY.  WILL BRING BACK 30
POPS ON TUESDAY...AS FRONT LIFTS BACK NORTHWARD...FOLLOWED BY DRY
AND WARMER WEATHER AFTER THAT.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BARNES
Hazardous weather outlook, Mar 14, 2:20 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
220 PM CDT WED MAR 14 2007

ILZ027>031-036>038-151100-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
220 PM CDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS BETWEEN UNTIL 6 PM
TODAY SOUTHEAST OF THE ILLINOIS RIVER. A COLD FRONT NORTH OF PEORIA
WILL MOVE SOUTH TOWARD I-72 BY SUNSET. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE FRONT...AND SOME MAY
PRODUCE SEVERE WEATHER AS THEY STRENGTHEN AND MOVE TOWARD THE EAST
SOUTHEAST. THE STORMS WILL THEN WEAKEN AROUND SUNSET. THE MAIN
SEVERE WEATHER THREAT WILL BE STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING.

ILZ040>057-061>063-151100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-LOGAN-MACON-MASON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-
SCHUYLER-SCOTT-SHELBY-VERMILION-
220 PM CDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THROUGH 8 PM TODAY.
A COLD FRONT NORTH OF PEORIA WILL MOVE SOUTH TOWARD I-72 BY SUNSET.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY THIS AFTERNOON SOUTH
OF THE FRONT...WITH HAIL AND STRONG WINDS THE PRIMARY SEVERE WEATHER
THREATS. THE STORMS WILL THEN INCREASE IN COVERAGE AS THE COLD FRONT
APPROACHES LATER IN THE AFTERNOON. ISOLATED TORNADOES WILL BECOME
POSSIBLE NEAR THE FRONT EAST OF I-55 AND NORTH OF I-70 FROM 3 TO 6
PM. THE THREAT FOR SEVERE WEATHER WILL DECREASE BEFORE MIDNIGHT AS
THE COLD FRONT PUSHES SOUTH OF THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

ILZ066>068-071>073-151100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
220 PM CDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THROUGH 9 PM TODAY.
A COLD FRONT NORTH OF PEORIA WILL MOVE INTO SOUTHEAST ILLINOIS LATE
THIS EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
SOUTH OF THE FRONT...WITH HAIL AND STRONG WINDS THE PRIMARY SEVERE
WEATHER THREATS. THE STORMS WILL THEN INCREASE IN COVERAGE AS THE
COLD FRONT APPROACHES THIS EVENING. ALONG WITH THE THREAT FOR HAIL
AND STRONG WINDS...HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE
THUNDERSTORMS ARE EXPECTED TO WEAKEN BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

HUETTL/CHURCHILL

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.